Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2007, 9:45 PM CDT for Fillmore County, Olmsted County, Minnesota. It was in force for 60 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 9:45 PM CDT (02:45 UTC)
- Expired
- Aug 11, 2007, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Fillmore County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 9:55 PM CDT | HAIL 0.75 | Rochester, MN | FELL AT THE INTERSECTION OF HIGHWAYS 52 AND 63. |
| Aug 11, 10:02 PM CDT | HAIL 1.75 | Rochester, MN | QUARTER TO GOLFBALL HAIL 2 MILES SOUTH OF HIGHWAY 52 AND 63 INTERSECTION. |
| Aug 11, 10:03 PM CDT | HAIL 1 | 2 Ne Rochester Airport, MN | |
| Aug 11, 10:05 PM CDT | TSTM WND GST 74 | Rochester, MN | |
| Aug 11, 10:06 PM CDT | HAIL 1 | 2 Se Rochester, MN | |
| Aug 11, 10:08 PM CDT | HAIL 1 | Rochester, MN | OCCURRED AT ROCHESTER AIRPORT. |
| Aug 11, 10:08 PM CDT | HAIL 1.25 | 2 Se Rochester, MN | |
| Aug 11, 10:13 PM CDT | TSTM WND GST 55 | Stewartville, MN | |
| Aug 11, 10:18 PM CDT | HAIL 1 | 4 Se Rochester, MN | |
| Aug 11, 10:30 PM CDT | TSTM WND DMG | 2 N Washington, MN | A FEW TREES DOWN AROUND THE AREA. A GOOD AMOUNT OF LEAF LITTER AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3342 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 120245
SVRARX
MNC045-109-120345-
/O.NEW.KARX.SV.W.0101.070812T0245Z-070812T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
945 PM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1045 PM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCHESTER AIRPORT...OR ABOUT 6 MILES SOUTHWEST OF ROCHESTER...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCHESTER AND HIGHWAY 52 AND COUNTY 14 AROUND 945 PM...
I 90 EXIT 209 AND POTSDAM AROUND 950 PM...
STEWARTVILLE AROUND 955 PM...
I 90 EXIT 218 AND SIMPSON AROUND 1000 PM...
PREDMORE AND PLEASANT GROVE AROUND 1005 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
4419 9233 4412 9232 4411 9231 4411 9209
4385 9210
$$
DB5 follow-up statements
000
WWUS53 KARX 120254
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT SAT AUG 11 2007
MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
953 PM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND OLMSTED COUNTIES...
SPOTTERS REPORTED QUARTER-SIZED HAIL NEAR 3 MILES SOUTHEAST OF BYRON
AT 948 PM.
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SIMPSON...OR 8 MILES SOUTH OF ROCHESTER...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 42 AND COUNTY 9 AND COUNTY ROADS 2 AND 38 AROUND 1000 PM...
EYOTA AND COUNTY ROADS 2 AND 101 AROUND 1005 PM...
COUNTY ROADS 137 AND 136 AND COUNTY ROADS 9 AND 10 AROUND 1010
PM...
DOVER AND CHATFIELD AROUND 1015 PM...
HIGHWAY 30 AND COUNTY 74 AROUND 1020 PM...
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
4419 9233 4412 9232 4411 9231 4411 9209
4385 9210
$$
BAUMGARDT000
WWUS53 KARX 120306
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT SAT AUG 11 2007
MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1004 PM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND OLMSTED COUNTIES...
GOLFBALL SIZED HAIL WAS BEEN REPORTED SOUTH OF THE CITY OF ROCHESTER
WITH THE VERY DANGEROUS STORM BETWEEN 950 PM AND 1000 PM.
AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CUMMINGSVILLE...OR 12 MILES SOUTHEAST OF ROCHESTER...
MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS 137 AND 136 AND COUNTY ROADS 9 AND 10 AROUND 1010
PM...
DOVER AND CHATFIELD AROUND 1015 PM...
HIGHWAY 30 AND COUNTY 74 AROUND 1020 PM...
FOUNTAIN AROUND 1025 PM...
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
4419 9233 4412 9232 4411 9231 4411 9209
4385 9210
$$
BAUMGARDT000
WWUS53 KARX 120325
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT SAT AUG 11 2007
MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1025 PM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND OLMSTED COUNTIES...
WINDS BETWEEN 60 AND 70 MPH WERE REPORTED IN ROCHESTER AT 1005 PM.
AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR COUNTY ROADS 2 AND 101...OR 13 MILES NORTHWEST OF
PRESTON...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHATFIELD AROUND 1030 PM...
FOUNTAIN AND HIGHWAY 30 AND COUNTY 74 AROUND 1035 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4369 9210 4390 9265 4393 9265 4419 9249
4419 9233 4412 9232 4411 9231 4411 9209
4385 9210
$$
BAUMGARDT000
WWUS53 KARX 120335
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1035 PM CDT SAT AUG 11 2007
MNC045-109-120345-
/O.CON.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1035 PM CDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN FILLMORE AND SOUTHERN OLMSTED COUNTIES...
AT 1031 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM I 90 EXIT
229 TO COUNTY ROADS 2 AND 101...OR ALONG A LINE EXTENDING FROM 16
MILES NORTH OF PRESTON TO 12 MILES NORTHWEST OF PRESTON...MOVING
SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FOUNTAIN AROUND 1045 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4369 9210 4390 9265 4393 9265 4411 9209
4385 9210
$$
MW000
WWUS53 KARX 120341
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT SAT AUG 11 2007
MNC045-109-120349-
/O.EXP.KARX.SV.W.0101.000000T0000Z-070812T0345Z/
OLMSTED MN-FILLMORE MN-
1039 PM CDT SAT AUG 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FILLMORE AND
OLMSTED COUNTIES EXPIRES AT 1045 PM CDT...
HOWEVER...THE WARNING FOR NORTHWESTERN FILLMORE COUNTY WAS REPLACED
BY A NEW WARNING EFFECTIVE UNTIL 1130 PM FOR ALL OF FILLMORE COUNTY.
THE WARNING FOR OLMSTED COUNTY WILL BE ALLOWED TO EXPIRE AT 1045 PM
AS THE SEVERE THUNDERSTORM WILL HAVE SHIFTED INTO FILLMORE COUNTY.
LAT...LON 4369 9210 4390 9265 4393 9265 4411 9209
4385 9210
$$
BAUMGARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:12 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 3:12 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT SAT AUG 11 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TONIGHT AND AGAIN MONDAY NIGHT AND TUESDAY MORNING. SEVERE WEATHER THREAT ALSO A CONCERN THIS EVENING. A VERY COMPLEX MESOSCALE ANALYSIS THIS AFTERNOON. 18Z SURFACE ANALYSIS SHOWS MAIN COLD FRONT EXTENDING FROM NEAR KINL TO KABR. THIS MORNINGS MCS HAS RESULTED IN A RESIDUAL OUTFLOW BOUNDARY ACROSS SOUTHERN WISCONSIN INTO NORTHEAST IOWA AND SOUTHERN MINNESOTA. MEANWHILE...WATER VAPOR IMAGERY SHOWING AN MCV SPINNING OVER NORTHERN IOWA. RICH LOW LEVEL MOISTURE EXTENDS FROM IOWA INTO SOUTHERN MINNESOTA AHEAD OF THE COLD FRONT. CLOUDS HAVE HAMPERED SURFACE HEATING...BUT LATEST LAPS ANALYSIS SHOWS MUCAPES OF 1500- 2000 J/KG ACROSS MUCH OF THE FORECAST AREA IN CLEAR AREA AHEAD OF FRONT. VISIBLE SATELLITE IMAGERY SHOWING BAND OF MID LEVEL CLOUDS DEVELOPING FROM NEAR KMSP TO KABR ALONG A MOISTURE CONVERGENCE AXIS. CURRENT CONVECTION...ALBEIT STRONG HAS REMAINED BELOW SEVERE LEVELS AND CONTINUES TO PUSH EASTWARD. STRONG CAP IN PLACE AS INDICATED BY TAMDAR SOUNDING AT KMSP. 12Z 11AUG07 MODELS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD. STILL SOME DIFFERENCES WITHIN THE QPF FIELDS ON PLACEMENT OF CONVECTION TONIGHT. THUS HAVE USED A BLEND BASED ON THE FORCING FIELDS. IN THE NEAR TERM...THE PRIMARY MID LEVEL TROUGH OVER SASKATCHEWAN AND MANITOBA WILL MOVE EASTWARD THROUGH THE MEAN RIDGE TO WESTERN ONTARIO TONIGHT. THE ASSOCIATED COLD FRONT THEN WILL PROGRESS SOUTHEASTWARD FROM THE DAKOTAS TO WISCONSIN LATER TONIGHT. BIGGEST QUESTION IN THE NEAR TERM IS ON DEVELOPMENT AND EVOLUTION OF ADDITIONAL CONVECTION THROUGH THE EVENING HOURS. STRONG CAP EXISTS FROM MINNESOTA INTO IOWA WITH RUC SHOWING 850-700MB AVERAGE TEMPERATURE NEAR 16 CELSIUS THROUGH 03Z WITH SOME WEAK COLD ADVECTION AT 700MB AFTER 03Z. CURRENT THINKING IS FOR INITIAL CONVECTION TO MOVE EAST OF THE AREA WITH A QUIET PERIOD LATE THIS AFTERNOON. THEN ADDITIONAL DEVELOPMENT LATE THIS AFTERNOON/EARLY EVENING NEAR A KMKT-EAST OF KDLH LINE AND THEN TRANSLATE EAST-SOUTHEAST TOWARD THE AREA. MOISTURE TRANSPORT HEAD OF THE APPROACHING FRONT CONTINUES FEEDING NORTHWARD INTO THE AREA THROUGH THE EVENING HOURS. BEST RAIN CHANCES LOOK TO BE ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA AND THUS HAVE CONFIGURED THE POPS GRID IN THIS MANNER. SEVERE WEATHER THREAT CONDITIONAL ON AMOUNT OF UPPER COOLING TO ERODE CAP AND HOW MUCH INSTABILITY REMAINS AT THAT TIME. FRONT TO PUSH OUT OF THE AREA BY SUNDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. MODELS SHOWING DRIER AIR ADVECTING IN FROM THE NORTH WITH DECENT MIXING. HAVE LOWERED AFTERNOON DEW POINTS ACROSS THE SANDY AREAS NORTHEAST OF INTERSTATE 94. OTHERWISE A MOSTLY SUNNY DAY IS EXPECTED. THE HIGH SLIDES EAST SUNDAY NIGHT WITH MOISTURE TRANSPORT ON ITS BACK SIDE FUELING CONVECTION ACROSS MINNESOTA AND IOWA. DRIER EASTERLY FLOW WITH HIGH OVER THE AREA SHOULD KEEP PRECIPITATION CHANCES AT BAY ACROSS THE WESTERN ZONES. WARM ADVECTION/MOISTURE TRANSPORT INCREASE MONDAY AND MONDAY NIGHT AS NEXT SHORTWAVE MOVES ALONG THE CANADIAN BORDER. AS THE ASSOCIATED COLD FRONT MOVES TOWARD THE AREA RAIN CHANCES WILL BE INCREASING. FROPA LOOKS TO TAKE PLACE SOMETIME MONDAY NIGHT AND THUS HAVE PLACED THE HIGHEST POPS IN THIS TIME FRAME. BOUNDARY SETTLES TO THE SOUTH OF THE AREA TUESDAY AND TUESDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. .LONG TERM...WEDNESDAY THROUGH SATURDAY A NORTHWEST FLOW REGIME SETS UP ACROSS THE UPPER MIDWEST THROUGH THE PERIOD. MEDIUM RANGE OPERATIONAL MODELS ARE IN AGREEMENT AS CLOSED UPPER LOW FORMS OFF THE PACIFIC NORTHWEST AND BROAD HIGH PRESSURE RIDGE SPRAWLS ACROSS THE SOUTHERN AND CENTRAL CONUS SETTING UP THE MAIN BAND OF WESTERLIES ACROSS THE NORTHERN TIER OF STATES. BIGGEST FORECAST CHALLENGE IS THE TIMING ISSUES OF THE WEAK IMPULSES IN THE FAST UPPER FLOW. BOTH 06Z GFS AND 00Z ECMWF AND ENSEMBLES POINT TO MAIN BOUNDARY REMAINING TO THE SOUTH OF THE AREA WITH WEAK HIGH PRESSURE FARTHER NORTH. FIRST IMPULSE LOOKS TO TRANSLATE JUST SOUTH OF THE AREA ON WEDNESDAY AND THUS HAVE KEPT THE LOWER END POPS ACROSS THE SOUTH BOTH WEDNESDAY AND WEDNESDAY NIGHT. WITH WEAK HIGH THEN BUILDING ACROSS THE AREA THURSDAY AND FRIDAY AS MAIN MOISTURE TRANSPORT REMAINS ACROSS THE HIGH PLAINS. THIS AXIS TEN SHIFTS EASTWARD SATURDAY FOR A CHANCE OF SHRA/TSRA. && .AVIATION... DIFFICULT PRE-FRONTAL ENVIRONMENT OVER THE TAF SITES THIS AFTERNOON WITH MANY WEAK IMPULSES ENOUGH TO CAUSE CLUSTERS OF TSRA. MAIN COLD FRONT IS NOW SHIFTING SOUTH THROUGH MN AND WILL CAUSE A MORE LINEAR TSRA COMPLEX TO INITIATE ALONG A KMKT-EAST OF KDLH LINE THIS EVENING. BELIEVE THIS BROKEN LINE OF +TSRA WILL SAG THROUGH SE THROUGH THE TAF SITES. HOWEVER...THE CAP STRENGTH AND INITIATION TIME IS DIFFICULT AND THUS SO IS TIMING IN THE TAF. WILL PROVIDE A LATER AFTERNOON UPDATE TO TAFS TO TRY AND BUILD TIMING INTO THE SITES OF TSRA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RABERDING AVIATION..........BAUMGARDT
Hazardous weather outlook, Aug 11, 7:25 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 725 PM CDT SAT AUG 11 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 725 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT WILL LIKELY INITIATE THUNDERSTORMS BY EARLY THIS EVENING FROM ROUGHLY DULUTH TO MINNEAPOLIS MINNESOTA...TO NEAR SIOUX FALLS SOUTH DAKOTA. THIS BROKEN LINE OF THUNDERSTORMS WILL SHIFT SOUTHEAST TOWARD THE AREA AS THE EVENING PROGRESSES AND PROVIDE A SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. THE STORMS SHOULD MOVE FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING. THOSE FURTHER NORTHWEST WILL SEE THE STORMS IN THE EARLY EVENING...WITH THOSE FURTHER SOUTHEAST SEEING STORMS MORE TOWARD MIDNIGHT. THE SEVERE THREAT IS BEST TO THE NORTHWEST WHERE INSTABILITY WILL BE GREATEST BEFORE WANING IN THE NIGHTTIME HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS AS THEY TRACK EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FROM SUNDAY THROUGH TUESDAY NIGHT. AT THIS TIME...IT IS STILL TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED TONIGHT AS THE COLD FRONT THUNDERSTORMS SHIFT INTO THE AREA FROM THE NORTHWEST. THE MAIN ACTIVATION TIME FOR SPOTTER GROUPS IN AREAS FROM MEDFORD WISCONSIN TO ROCHESTER MINNESOTA WOULD BE FROM 830 PM THROUGH MIDNIGHT. AREAS FURTHER TO THE SOUTHEAST MAY SEE ACTIVITY IN THE LATE EVENING. MONITORING RADAR TRENDS WOULD ASSIST IN TIMING OF DEPLOYMENT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS/BAUMGARDT/THOMPSON
In the hours before
Local storm report, Aug 11, 9:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL BYRON 44.03N 92.65W
08/11/2007 E0.75 INCH OLMSTED MN EMERGENCY MNGR
0927 PM HAIL PLEASANTVILLE 44.45N 91.30W
08/11/2007 E0.50 INCH TREMPEALEAU WI LAW ENFORCEMENT
0928 PM HAIL BYRON 44.03N 92.65W
08/11/2007 E0.75 INCH OLMSTED MN PUBLIC
REPORTED AT THE SOMERBY GOLF COURSE
0928 PM HAIL BYRON 44.03N 92.65W
08/11/2007 E0.50 INCH OLMSTED MN STORM CHASER
&&
04Local storm report, Aug 11, 9:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
944 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST WHITEHALL 44.37N 91.31W
08/11/2007 E50 MPH TREMPEALEAU WI LAW ENFORCEMENT
OFFICERS ESTIMATE SUSTAINED WIND SPEEDS OF 40 MPH WITH
GUSTS TO 50 MPH.
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:00 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 45 min |
| Aug 11, 9:20 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 55 min |
| Aug 11, 10:02 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 58 min |
| Aug 11, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 57 min |
| Aug 11, 11:06 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.